MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number ZNGRMS180S
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A zinger guide wire was used in a procedure to treat a moderately tortuous, mildly calcified lesion with 70% stenosis in the mid left anterior descending artery (lad).No abnormalities were reported in relation to the anatomy.There was no damage noted to the device packaging.The device was removed from the packaging per ifu with no issues.The device was inspected and prepped per ifu with no issues.The wire tip was formed by the physician.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device however excessive force was not used.It was reported that the device appeared to unravel or become stretched upon removal of the device from the patient.The wire appeared stretched and did not retain its shape.The patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis: one zinger guidewire was received for analysis.As received the wire was unraveled and exhibited stretched coils.The core wire was attached to the proximal joint.The coils at the proximal joint were stretched.The od of the proximal joint met specification at 0.0133¿.The core wire was pulled out approx.45cm from the first joint.The first joint was intact, and the od measured at 0.0133¿ meeting specification.Although the wire was severely kinked and bent, the distal tip ball was intact.The ribbon can be seen alongside the core wire.The wire is not coated at the distal end so there can be no perceived coating issue 10cm from the tip.The coating at the proximal end of the wire appeared intact.Information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The shaping of the wire tip was done with a metal instrument.It was indicated that the coating also appeared to come off the wire, from the tip going back about 10cm.No portion of the wire remains in the patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8636746
Report Number1220452-2019-00067
Device Sequence Number1925102
Product Code DQX
UDI-Device Identifier00643169452633
UDI-Public00643169452633
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2019
Device Catalogue NumberZNGRMS180S
Device Lot NumberG16A06220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/23/2019
08/20/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/19/2019
09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight109